Alert archive / Montana / Red Flag Warnings in 2021

Red Flag Warning 27, NWS Glasgow, MT

September 14, 202112 counties in Montana

NWS Glasgow, MT issued this red flag warning at Sep 14, 2021, 1:08 PM MDT for 12 counties in Montana. It took effect at Sep 15, 2021, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 14, 2021, 1:08 PM MDT (19:08 UTC)
In effect from
Sep 15, 2021, 12:00 PM MDT
Expired
Sep 15, 2021, 7:13 PM MDT
In force
7 hr
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 7.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2021-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2021-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1651 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

515 
WWUS85 KGGW 141908
RFWGGW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Glasgow MT
108 PM MDT Tue Sep 14 2021

MTZ122-136-137-151100-
/O.UPG.KGGW.FW.A.0022.210915T1800Z-210916T0200Z/
/O.NEW.KGGW.FW.W.0027.210915T1800Z-210916T0200Z/
Dawson/McCone/Prairie/Richland/Wibaux Counties-
The Lower Missouri River Breaks including the Charles M Russell
National Wildlife Refuge-
Southern Petroleum and Southern Garfield Counties-
108 PM MDT Tue Sep 14 2021

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR
LOW RH AND STRONG WINDS FOR FIRE WEATHER ZONES 122, 136, AND 
137...

The National Weather Service in Glasgow has issued a Red Flag
Warning for low RH and strong winds, which is in effect from noon
to 8 PM MDT Wednesday. The Fire Weather Watch is no longer in 
effect.

* AFFECTED AREA...Fire Weather Zones 122, 136 and 137.

* TIMING...Noon through 8PM.

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 18 percent.

* TEMPERATURES...In the lower 80s.

* IMPACTS...New fires can start and spread easily and rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

MTZ120-151100-
/O.NEW.KGGW.FW.W.0027.210915T1800Z-210916T0200Z/
Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties-
108 PM MDT Tue Sep 14 2021

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR
LOW RH AND STRONG WINDS FOR FIRE WEATHER ZONE 120...

The National Weather Service in Glasgow has issued a Red Flag
Warning for low RH and strong winds, which is in effect from noon
to 8 PM MDT Wednesday.

* AFFECTED AREA...Fire Weather Zone 120.

* TIMING...Noon through 8PM.

* WINDS...West 20 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* TEMPERATURES...Upper 70s to low 80s.

* IMPACTS...New fires can start and spread easily and rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

http://www.weather.gov/glasgow
3 follow-up statements
858 
WWUS85 KGGW 150823
RFWGGW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Glasgow MT
223 AM MDT Wed Sep 15 2021


MTZ134-135-152030-
/O.EXA.KGGW.FW.W.0027.210915T1800Z-210916T0200Z/
Northern Valley and Northern Phillips Counties-The Little Rockies-
223 AM MDT Wed Sep 15 2021

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR FIRE 
WEATHER ZONES 134 AND 135...

The National Weather Service in Glasgow has issued a Red Flag
Warning for low relative humidity and strong winds, which is in 
effect from noon today to 8 PM MDT this evening.

* AFFECTED AREA...Fire Weather Zones 134 and 135.

* TIMING...Noon through 8PM.

* WINDS...Northwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* TEMPERATURES...Highs in the mid to upper 70s.

* IMPACTS...New fire starts will rapidly spread to the southeast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

MTZ120-122-136-137-152030-
/O.CON.KGGW.FW.W.0027.210915T1800Z-210916T0200Z/
Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties-
Dawson/McCone/Prairie/Richland/Wibaux Counties-
The Lower Missouri River Breaks including the Charles M Russell
National Wildlife Refuge-
Southern Petroleum and Southern Garfield Counties-
223 AM MDT Wed Sep 15 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR FIRE 
WEATHER ZONES 120, 122, 136, AND 137...

* AFFECTED AREA...Fire Weather Zones 120, 122, 136 and 137.

* TIMING...Noon through 8PM.

* WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 16 percent.

* TEMPERATURES...Highs in the mid 70s to the low 80s.

* IMPACTS...New fire starts will rapidly spread to the southeast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

http://www.weather.gov/glasgow
539 
WWUS85 KGGW 152014
RFWGGW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Glasgow MT
214 PM MDT Wed Sep 15 2021

...ELEVATED FIRE WEATHER CONDITIONS THROUGH THIS EVENING...

MTZ120-122-134>137-160200-
/O.CON.KGGW.FW.W.0027.000000T0000Z-210916T0200Z/
Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties-
Dawson/McCone/Prairie/Richland/Wibaux Counties-
Northern Valley and Northern Phillips Counties-The Little Rockies-
The Lower Missouri River Breaks including the Charles M Russell
National Wildlife Refuge-
Southern Petroleum and Southern Garfield Counties-
214 PM MDT Wed Sep 15 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS LOW HUMIDITY FOR FIRE WEATHER ZONES 120, 122, 
134, 135, 136, AND 137...

* AFFECTED AREA...Fire Weather Zones 120, 122, 134, 135, 136 and 
  137.

* TIMING...Through 8PM.

* WINDS...Northwest 20 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 16 percent.

* TEMPERATURES...Near 80 degrees.

* IMPACTS...New fire starts will rapidly spread to the southeast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

http://www.weather.gov/glasgow
849 
WWUS85 KGGW 160113
RFWGGW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Glasgow MT
713 PM MDT Wed Sep 15 2021

MTZ120-122-134>137-160215-
/O.CAN.KGGW.FW.W.0027.000000T0000Z-210916T0200Z/
Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties-
Dawson/McCone/Prairie/Richland/Wibaux Counties-
Northern Valley and Northern Phillips Counties-The Little Rockies-
The Lower Missouri River Breaks including the Charles M Russell
National Wildlife Refuge-
Southern Petroleum and Southern Garfield Counties-
713 PM MDT Wed Sep 15 2021

...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 120, 122,
134, 135, 136, AND 137...

The National Weather Service in Glasgow has cancelled the Red
Flag Warning.

Winds have decreased and humidity values have risen enough that
the Red Flag Warning is now cancelled..

$$

http://www.weather.gov/glasgow

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Sep 14, 5:10 AM MDT, 7 hours 58 minutes earlier.

Area forecast discussion, Sep 14, 5:10 AM MDT, 7 hours 58 minutes before
Area Forecast Discussion
National Weather Service Glasgow MT
510 AM MDT Tue Sep 14 2021

.DISCUSSION...
A weak ridge will be over the region today with warming
temperatures and sunny skies.

A front will move through northeast Montana on Wednesday bringing
strong winds and low afternoon humidity. Winds could gust to 45
mph in some areas with widespread gusts of 30-40 mph expected.
A Fire Weather Watch remains in effect for areas generally south
of US Highway 2 for Wednesday afternoon and evening. See the fire
weather discussion below for more details.

Much cooler conditions will follow the front with Canadian high
pressure pushing south and ushering in the more fall-like
temperatures. Some places near the Canadian border could see near
freezing temperatures by Friday morning. Temperatures will
moderate through the weekend as upper flow turns southwest with
stronger trof digging off the west coast. RAE

&&

.AVIATION...
VFR. Patchy clouds will clear the region this morning, for mostly
sunny skies this afternoon.

&&

.FIRE WEATHER...
A front will move through on Wednesday bringing strong winds and
low RH to parts of Northeast Montana, primarily south of the
Missouri River. Wind gusts to 40 mph will be possible out of the
west. These winds, combined with afternoon minimum RHs near or
just below 20 percent, have led to the issuance of Fire Weather
Watch for Wednesday afternoon and evening.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Wednesday afternoon through Wednesday
evening for MTZ122-136-137.

&&

weather.gov/glasgow

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 1:33 PM MDTLake Wind AdvisoryGGWGarfield, McCone, Petroleum, Phillips, Valley30 hr

Nearby

Red Flag Warnings in Montana, 2021Every red flag warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.